Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 405, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 13, 2011, 5:30 PM EDT for Clark County, Floyd County, Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 30 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 13, 2011, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:35 PM EDT | TSTM WND GST 60 | Lanesville, IN | 2 REPORTS RECEIVED OF ESTIMATED WIND GUSTS OF 60 MPH IN THE LANESVILLE AREA |
| Aug 13, 5:37 PM EDT | TSTM WND DMG | Georgetown, IN | SEVERAL TREES WERE DOWNED IN GEORGETOWN. FALLEN POWER LINES BRIEFLY CLOSED KEPLEY AND COOKS MILL ROADS. |
| Aug 13, 5:39 PM EDT | TSTM WND DMG | Shively, KY | POWER LINES DOWN AT DIXIE HWY AND I-264 |
| Aug 13, 5:41 PM EDT | TSTM WND DMG | Louisville, KY | CLOSED ROADS DUE TO DEBRIS AND DOWNED POWER LINES AT 34TH STREET AT BROADWAY |
| Aug 13, 5:41 PM EDT | TSTM WND DMG | New Albany, IN | THUNDERSTORM WINDS DOWNED SEVERAL TREES IN NEW ALBANY. POWER LINES FELL ACROSS NORTH TUCKER AND OLD HILL ROADS. |
| Aug 13, 5:41 PM EDT | TSTM WND DMG | Shively, KY | POWER LINES ON A ROOF AT CRUMS AND BURRELL |
| Aug 13, 5:43 PM EDT | TSTM WND DMG | Louisville, KY | MASSIVE TREE CRASHED ONTO APARTMENT ROOF ON THE 800 BLOCK OF EASTERN PARKWAY |
| Aug 13, 5:43 PM EDT | TSTM WND DMG | Shively, KY | NUMEROUS TREES AND POWER LINES DOWN IN THE SHIVELY AREA |
| Aug 13, 5:44 PM EDT | TSTM WND DMG | 1 Ne Louisville, KY | TREES DOWN NEAR THE INTERSECTION OF BAXTER AVE. AND GRINSTEAD DR. |
| Aug 13, 5:49 PM EDT | TSTM WND DMG | 1 Ne Louisville, KY | TREES DOWN NEAR THE INTERSECTION OF BAXTER AVE. AND GRINSTEAD DR. |
| Aug 13, 5:50 PM EDT | TSTM WND DMG | Clarksville, IN | FRONT OF APARTMENT BUILDING ALONG GREEN TREE BVLD BLOWN OVER. |
| Aug 13, 5:53 PM EDT | TSTM WND GST 65 | 1 N Cementville, IN | MEASURED BY AWOS AT CLARK COUNTY AIRPORT |
| Aug 13, 5:55 PM EDT | TSTM WND DMG | Louisville, KY | A CESSNA AIRPLANE OVERTURNED ONTO ANOTHER AIRCRAFT AT BOWMAN FILED. SIDING BLEW OFF THE AIR TRAFFIC CONTROL TOWER. |
| Aug 13, 5:56 PM EDT | TSTM WND DMG | 1 Ne Louisville, KY | TREE FELL ON HOUSE |
| Aug 13, 6:00 PM EDT | TSTM WND GST 64 | 1 S Louisville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS53 KLMK 132130 SVRLMK INC019-043-061-KYC111-132200- /O.NEW.KLMK.SV.W.0405.110813T2130Z-110813T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 530 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY... THIS INCLUDES THE CITY OF LOUISVILLE... SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA... FLOYD COUNTY IN SOUTH CENTRAL INDIANA... CENTRAL HARRISON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 600 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRECKENRIDGE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... SHIVELY... PLEASURE RIDGE PAR... OKOLONA... FAIRDALE... NEW ALBANY... BRIDGEPORT AND LOTTICK CORNER... LOUISVILLE INTERNATIONAL AIRPORT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3838 8568 3810 8568 3811 8611 3835 8610 TIME...MOT...LOC 2130Z 272DEG 32KT 3820 8597 WIND...HAIL 60MPH 0.75IN $$ MP
1 follow-up statement
169
WWUS53 KLMK 132145
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT SAT AUG 13 2011
INC061-132154-
/O.CAN.KLMK.SV.W.0405.000000T0000Z-110813T2200Z/
HARRISON IN-
545 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARRISON COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3838 8568 3810 8568 3811 8590 3816 8591
3818 8590 3819 8592 3836 8595
TIME...MOT...LOC 2144Z 270DEG 49KT 3819 8573
$$
INC019-043-KYC111-132200-
/O.CON.KLMK.SV.W.0405.000000T0000Z-110813T2200Z/
FLOYD IN-CLARK IN-JEFFERSON KY-
545 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN JEFFERSON...SOUTHERN CLARK AND EASTERN FLOYD COUNTIES...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISVILLE
INTERNATIONAL AIRPORT...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN FLOYD...SOUTHERN CLARK AND WESTERN
JEFFERSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8568 3810 8568 3811 8590 3816 8591
3818 8590 3819 8592 3836 8595
TIME...MOT...LOC 2144Z 270DEG 49KT 3819 8573
WIND...HAIL 60MPH 0.75IN
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:02 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 3:02 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT SAT AUG 13 2011 .SHORT TERM (TONIGHT AND SUNDAY)... SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST ILLINOIS THIS AFTERNOON AND WILL HEAD EAST ACROSS THE WABASH RIVER INTO SOUTHERN INDIANA. ENOUGH INSTABILITY STILL AROUND FOR SCATTERED STORMS TO POP IN THE LMK CWFA LATE THIS AFTERNOON INTO THIS EVENING SO WILL CONTINUE WITH SCT POPS IN THE GRIDS. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS...LOCALLY HEAVY RAIN...AND POSSIBLY SOME SMALL HAIL THOUGH BETTER CHANCES OF SEVERE WILL BE TO OUR NORTH WHERE INSTABILITY IS GREATER. SURFACE FRONT STILL ON TRACK TO PASS THROUGH THIS EVENING BUT THE UPPER TROF AXIS WILL WAIT UNTIL SUNDAY AFTERNOON. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS A RESULT INTO SUNDAY MORNING. LOWS TONIGHT WILL DIP INTO THE MID AND UPPER 60S...WITH HIGHS TOMORROW IN THE LOWER TO MIDDLE 80S. .LONG TERM (SUNDAY NIGHT - SATURDAY)... THE UPPER AIR PATTERN IS EXPECTED TO AMPLIFY EARLY NEXT WEEK. BY LATE SUNDAY...500MB TROUGHING IS EXPECTED TO MOVE ONSHORE OVER THE PACIFIC NORTHWEST. DOWNSTREAM OF A BUILDING RIDGE ACROSS THE HIGH PLAINS...AN UNSEASONABLY DEEP TROUGH WILL SLOWLY MOVE EAST ACROSS THE SOUTHERN APPALACHIANS. ON MONDAY...LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST AHEAD OF THIS APPALACHIAN 500MB TROUGH. HIGH PRESSURE OF CANADIAN ORIGIN WILL BUILD SOUTH ACROSS THE UPPER MIDWEST MONDAY. BY WEDNESDAY...THIS HIGH PRESSURE IS EXPECTED TO SLOWLY MOVE EAST OVER OHIO. WITH NORTHERLY FLOW BOTH AT THE SURFACE AND ALOFT...VERY PLEASANT MID-AUGUST WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY WITH LOW DEWPOINTS AND TEMPERATURES THAT WILL SLOWLY MODERATE FROM THE LOWER 80S MONDAY TO THE UPPER 80S BY WEDNESDAY. DEWPOINTS MAY FALL INTO THE UPPER 50S BY MONDAY. THIS WILL BRING SEVERAL COMFORTABLE NIGHTS IN A ROW THROUGH EARLY THURSDAY. ANY RESIDUAL CLOUDINESS ASSOCIATED WITH TROUGHING TO THE EAST WILL CLEAR BY EARLY MONDAY. MOSTLY CLEAR SKIES ARE THEN EXPECTED THROUGH WEDNESDAY. BOTH THE ECMWF AND THE GFS FORECAST A SOMEWHAT COMPACT 500MB LOW TO CROSS SOUTHERN CANADA NEAR MINNESOTA LATE WEDNESDAY. ALTHOUGH THE STRONGEST FORCING AND DYNAMICS ARE EXPECTED TO STAY NORTH ACROSS THE GREAT LAKES...THIS FEATURE WILL BRING A SLOW MOVING FRONT TOWARDS THE OHIO RIVER BY THURSDAY. MOISTURE RETURN WILL NOT BE TOO ROBUST UNTIL JUST AHEAD OF THE BOUNDARY. WILL CONTINUE WITH ONGOING FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. AFTER THIS FRONT PASSES...EXPECT FRIDAY AND SATURDAY TO STAY DRY WITH SEASONABLE TEMPERATURES. && .AVIATION (18Z TAF ISSUANCE)... SCATTERED SHOWERS AND STORMS ARE STILL EXPECTED TO POP UP THIS AFTERNOON IN THE WARM MOIST ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. WITH NOTHING HAPPENING IN THE AREA AND NOTHING UPSTREAM AT FORECAST TIME WILL STICK WITH JUST A CB CLOUD TYPE RATHER THAN VCTS FOR NOW. BEST TIME FOR CONVECTION LOOKS TO BE FROM 20Z TO 02Z. TONIGHT SCATTERED SHOWERS AND A FEW STORMS WILL PERSIST...ESPECIALLY AT THE NORTHERN TAF SITES. CLOUDS AND SHOWERS WILL CONTINUE INTO SUNDAY MORNING...WITH DRIER BUT STILL MOSTLY CLOUDY CONDITIONS EXPECTED TOMORROW AFTERNOON. RIGHT NOW WILL KEEP CEILINGS AT THE LOW END OF VFR...BUT HIGH END MVFR CIGS ARE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY. WSW WINDS THIS AFTERNOON WILL BECOME LIGHT TONIGHT AND THEN TURN TO THE WNW TOMORROW BEHIND THE DEPARTING SYSTEM. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........13 LONG TERM.........JSD AVIATION..........13
Hazardous weather outlook, Aug 13, 3:29 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SAT AUG 13 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 329 PM EDT SAT AUG 13 2011 /229 PM CDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS WILL CROSS THE AREA THIS EVENING AHEAD OF AN APPROACHING FRONTAL SYSTEM AND UPPER DISTURBANCE. A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THE BEST CHANCE FOR STRONG STORMS WILL BE BETWEEN 4PM AND 10 PM EDT...3PM AND 9PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY AS LOW PRESSURE MOVES OFF TO THE NORTHEAST. LIGHTNING WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE WEDNESDAY THROUGH EARLY FRIDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. 13
In the hours before
Special weather statement, Aug 13, 3:46 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT SAT AUG 13 2011
INZ083-132030-
DUBOIS-
346 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WITH VERY FREQUENT AND DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS EXPECTED TO MOVE INTO
WESTERN DUBOIS COUNTY BY 4 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF WINSLOW...AND MOVING EAST AT
30 MPH.
THIS STORM HAS ALMOST CONTINUOUS CLOUD TO GROUND LIGHTNING.
IN ADDITION...EXPECT HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 MPH.
* THIS STORM WILL ALSO IMPACT...
JASPER...
MILLERSPORT...
IRELAND AND DUFF...
HAYSVILLE AND HUNTINGBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3851 8706 3852 8703 3851 8698
3851 8696 3849 8695 3851 8694 3850 8688
3851 8685 3828 8688 3830 8708 3846 8708
TIME...MOT...LOC 1942Z 274DEG 28KT 3842 8730
JSDSpecial weather statement, Aug 13, 4:15 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT SAT AUG 13 2011
INZ076-083-084-132045-
CRAWFORD-DUBOIS-ORANGE-
415 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM WITH CONTINUOUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS MOVING EAST THROUGH CENTRAL DUBOIS COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JASPER...AND MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
KELLERVILLE AND SAINT ANTHONY...
CELESTINE AND DUBOIS...
SCHNELLVILLE AND CRYSTAL...
ELLSWORTH AND CUZCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3852 8685 3853 8684 3853 8669 3854 8669
3854 8658 3827 8658 3826 8668 3825 8668
3825 8679 3824 8680 3824 8688
TIME...MOT...LOC 2014Z 269DEG 26KT 3840 8690
MPLocal storm report, Aug 13, 5:10 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 WSW TASWELL 38.33N 86.58W
08/13/2011 CRAWFORD IN LAW ENFORCEMENT
AT LEAST ONE TREE REPORTED DOWN NEAR THE INTERSECTION
OF INDIANA STATE HIGHWAY 64 AND PATOKA SCHOOL RD.
&&
EVENT NUMBER LMK1101048
LGLocal storm report, Aug 13, 5:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 1 WSW TASWELL 38.33N 86.58W
08/13/2011 CRAWFORD IN LAW ENFORCEMENT
AT LEAST ONE TREE REPORTED DOWN NEAR THE INTERSECTION
OF INDIANA STATE HIGHWAY 64 AND PATOKA SCHOOL RD.
&&
CORRECTED EVENT TIME
EVENT NUMBER LMK1101048
LGSpecial weather statement, Aug 13, 5:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT SAT AUG 13 2011
INZ090>092-KYZ030-132200-
CLARK-FLOYD-HARRISON-JEFFERSON-
523 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS HEADING FOR THE LOUISVILLE METRO...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 7 MILES NORTH OF CORYDON TO
CORYDON TO 5 MILES NORTH OF BRANDENBURG...MOVING EAST AT 40 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
CRESCENT HILL...
DOWNTOWN LOUISVILLE...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
GREENVILLE AND GEORGETOWN...
GALENA...
FLOYDS KNOBS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3837 8563 3820 8552 3808 8556 3809 8572
3806 8580 3804 8620 3820 8620 3820 8604
3841 8605
TIME...MOT...LOC 2121Z 273DEG 35KT 3830 8610 3821 8605
3807 8610
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:46 PM EDT | Special Weather Statement | LMK | Dubois | 44 min |
| Aug 13, 4:15 PM EDT | Special Weather Statement | LMK | Dubois | 30 min |
| Aug 13, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 27 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 33 min |
| Aug 13, 5:23 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 37 min |
| Aug 13, 5:53 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 37 min |
| Aug 13, 6:06 PM EDT | Special Weather Statement | LMK | Oldham | 24 min |
| Aug 13, 6:14 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Aug 13, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 24 min |
| Aug 13, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 30 min |
| Aug 13, 7:02 PM EDT | Special Weather Statement | LMK | Scott | 28 min |
| Aug 13, 7:32 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Nicholas | 58 min |
| Aug 13, 7:38 PM EDT | Special Weather Statement | LMK | Garrard | 22 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.